Jump to content
  • entries
    5
  • comments
    10
  • views
    10,394

About this blog

Entries in this blog

FDA Warning Concerning PPI Acid Blockers And C. Difficile Diarrhea

Clostridium difficile (c. difficile or c. diff) is a bacterium that can colonize the colon and cause a diarrheal illness. The bacterium is spread by the fecal - oral route (usually due to poor hand washing). It is more common in people who have been on antibiotics for a prolonged period of time. It can be hospital acquired. C. difficilte diarrhea can vary from mild to severe. Finally, C. difficile can be detected with a stool test and is treated with an oral antibiotic. Read more from WebMD: htt

Dr. Callery

Dr. Callery

Vertical Sleeve Gastrectomy Primer

Vertical Sleeve Gastrectomy Originally posted January 20, 2012 Updated October 28, 2012 Overview The sleeve gastrectomy is a newer weight reduction procedure that combines mechanical restriction and neurohormonal effects to help patients achieve significant weight loss. The procedure is very straightforward. Eighty-five percent of the stomach is removed leaving a narrow stomach tube or “vertical sleeve” for the passage of food. There is no rearrangement of the intestines. The vagus ne

Dr. Callery

Dr. Callery

International Diabetes Federation position paper on Type 2 Diabetes Mellitus

The International Diabetes Federation released a position paper on the application of surgery to the treatment of Type 2 Diabetes Mellitus on March 28, 2011. The paper offers a comprehensive overview of the current thinking on effectiveness of surgery, cost-effectiveness, eligibility guidelines, risks, comparison of procedures, and place of bariatric procedures in the plan or algorithm for the treatment of diabetes. Please visit the International Diabetes Federation web page and download the pa

Dr. Callery

Dr. Callery

FDA warns about risk of low magnesium levels caused by PPI acid blockers

FDA warns PPIs may deplete magnesium The FDA has issued a warning that the regular use of proton pump inhibitors (PPIs) for a year or longer may lead to low levels of circulating magnesium, which may increase the risk of leg spasms, arrhythmias, and seizures. The FDA noted that PPI-associated hypomagnesemia was generally reversed with magnesium supplements, but in about 25% of cases "magnesium supplementation alone did not improve low serum magnesium levels and the PPI had to be discontinued."

Dr. Callery

Dr. Callery

eStore for Books and Equipment

We've had lots of requests for the names of books and health and fitness equipment that might be of interest to bariatric surgery patients and their families. So we have set up an Amazon eStore featuring a variety of books organized by subject. We also added a category for medical books written by surgeons for surgeons, for those searching for that level of clinical detail. Finally we have added categories for health equipment and fitness items that many bariatric patients will find useful. All

Dr. Callery

Dr. Callery

×
×
  • Create New...